MAUDE Adverse Event Report: CONMED LARGO 3.5MM SPADE TIP GUIDE PIN; BIT, SURGICAL

CONMED LARGO 3.5MM SPADE TIP GUIDE PIN; BIT, SURGICAL
Catalog Number KGP035
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2023
Type of Reportable Event Malfunction
Event or Problem Description
The sales representative reported on behalf of a customer that the device, kgp035, 3.5mm spade tip guide pin, was in use in an acl reconstruction procedure on (b)(6) 2023, and, ¿when they were performing the femoral tunel, the tip of the kgp035 broke in the first cortical, leaving the tip into the joint.The surgeon had to remove it, delaying the surgery, and making the situation a little stressful¿.The procedure was completed with an alternate same device, with a reported delay of 15 minutes.There is no report of medical intervention or prolonged hospitalization for the patient.This report is being raised on the reported malfunction with potential for injury upon reoccurrence.
 
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.A device history record (dhr) review found a non-conformance; however, it was not related to the reported event.A two-year lot history review shows this is the only event for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised the following: avoid damage or breakage during use, do not use excessive force on guide pin.Do not use the guide pin to pry.Inspect pin prior to use and after removal to ensure it is in good physical condition.Do not bend the guide pin prior to or during insertion.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description

Brand Name
3.5MM SPADE TIP GUIDE PIN
Common Device Name
BIT, SURGICAL
Manufacturer (Section D)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer (Section G)
CONMED LARGO
11311 concept blvd
largo FL 33773
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key18438275
Report Number1017294-2024-00001
Device Sequence Number15209761
Product Code GFG
UDI-Device Identifier20845854648978
UDI-Public(01)20845854648978(17)280524(10)1319706
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberKGP035
Device Lot Number1319706
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2023
Supplement Date Received by Manufacturer01/18/2024
Initial Report FDA Received Date01/03/2024
Supplement Report FDA Received Date01/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/26/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age47 YR
Patient SexMale
Patient EthnicityNon Hispanic